| Catalog Number |
3548214 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
08/12/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) female underwent a primary breast reconstruction with a 550cc mentor cpx 4 breast tissue expander and experienced deflation on the left side post-operatively.As a result, the patient underwent device removal on (b)(6) 2019.
Additional Manufacturer Narrative
On (b)(6) 2019, the product investigation was completed.Device investigation summary: during visual inspection of the device it was observed with no apparent damage.Leak testing revealed there was a tear between patch and shell measuring approximately 0.2 cm.Microscopic examination was performed to the rupture and no evidence of instrument damage was observed.No additional anomalies were observed.Possible causes of deflation of tissue expander implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).